Thunderstorm Wind, McIntosh
- When
- August 27, 4:25 PM EST
- Where
- McIntosh County, 2 mi E of Darien
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.370, -81.400
Several trees were down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 27, 1:32 PM EST, 2 hours 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 232 PM EDT TUE AUG 27 2002 ZFP: MOIST AND OCNLY UNSETTLED PATTERN TO CONTINUE FOR THE NEXT FEW DAYS. THE 12Z ETA AND AVN ARE IN VERY GOOD AGREEMENT BUT DETAILS ON THE CWFA SCALE ARE STILL DIFFICULT TO PIN DOWN. WELL DEFINED LOW LVL CONVERGENCE AXIS ACROSS SOUTH GEORGIA AND OUR COASTAL WATERS THIS AFTN FOCUSING HEAVY CONVECTIVE RNFL. WHILE THE MODELS CONTINUE TO DRAPE A QUASI-STATIONARY BOUNDARY ACROSS OUR REGION INTO FRI... BROAD SCALE OMEGA IS PROGGED TO SHIFT OFFSHORE. QPF FIELDS ALSO SHIFT FROM ERN NORTH CAROLINA SOUTHWARD OVER OUR OFFSHORE WATERS. THE ETA H7 UVV AND QPF FIELDS LOOK TOO EXAGGERATED AND WILL FOLLOW CLOSER TO THE AVN SOLUTION. IN THE SHORT TERM...HEAVY RNFL STILL A THREAT THROUGH THIS EVENING. NOT CONFIDENT THAT THE DOWNPOURS OVER OUR GEORGIA CWA WILL MAKE THEIR WAY INTO OUR NRN ZONES BEFORE DISSIPATING. IT IS DIFFICULT TO DISCERN INDIVIDUAL VORT MAXIMA IN THE WATER VAPOR IMAGERY...IT LOOKED LIKE ONE MAY HAVE ZIPPED NNE THRU THE MIDLANDS THIS MORNING. BEST PLAN OF ACTION IS TO CONTINUE 50/60 POPS THRU WED THEN TAPER BACK UNTIL FRI. ON FRI...IT LOOKS LIKE ONE LAST SURGE OF LIFT AND MOISTURE ON THE HEELS OF ATLC HIGH PRES DOMINANCE. LABOR DAY WEEKEND SET FOR HIGH TEMPS 85-90 COAST AND AROUND 90 INLAND AS DEEP ONSHORE PREVAILS WITH 20/30 PCNT CHCS OF MAINLY DIURNAL SHOWERS/TSTMS. CWF: FRONT STRETCHED ACRS CAROLINAS AND GA WITH HIGH PRES OFF THE MID ATLC COAST WILL SHIFT WINDS SLOWLY TO THE SE AND PICK SPEEDS UP A LITTLE OVER NEXT 2 DAYS. WINDS AND SEAS EXPECTED HIGHER OVER MARINE ZONES N OF OUR WATERS. BUT WITH EXPECTED GOOD PCPN COVG AND TIGHTER GRAD...PLAN TO SLIGHTLY HIGHER THAN CURR FCST FOR OUR NRN WATERS IN THE SHORT TERM. NO HEADLINES THOUGH. PRELIM NUMBERS: CHS 72 85 72 84 / 70 60 30 40 SAV 71 87 71 87 / 50 50 30 40 CHL 76 83 76 83 / 70 60 30 40 NBC 71 85 72 84 / 70 60 30 40 RBW 70 85 70 86 / 70 60 30 40 MHP 71 87 71 88 / 50 40 20 30 .CHS... GA...NONE. SC...NONE.
GAZ137-140-141-272130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 439 PM EDT TUE AUG 27 2002 STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS EASTERN LONG AND WESTERN MCINTOSH COUNTIES THROUGH 530 PM. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE TOWNSEND...VALONIA...AND SOUTH NEWPORT. LOCALIZED WIND GUSTS TO 50 MPH...SMALL HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THESE STORMS. MOVE INDOORS WHEN THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORMS HAVE PASSED.
The Jacksonville radar (KJAX), 103 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312407.